Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Treatment for upset stomach, swollen lips and slurred speech of a child?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
my 11 year old son has just been sick and had a bout of upset tummy as well, he's feeling better but is all red and blotchy all over got slightly slurred speech and his lips are swollen...
Posted Fri, 22 Feb 2013 in Child Health
Answered by Dr. Rajiv K Khandelwal 1 hour later

Thank you for your query.

You mention that your son is sick and had a bout of upset tummy. I shall appreciate if you provide the following details so that I can guide you further:
1. How long has he been sick?
2. What do you mean by "sick"? Does he have fever or any other specific complaint?
3. From when is he having upset tummy? Do you mean diarrhoea? How many times is he passing motions in a day, their colour, consistency, etc.
4. Has he been vomiting too?
5. When did the red blotches start appearing?
6. From when did he have slurred speech and swollen lips?
7. Apart from his medicines for nocurnal epilepsy is he having any other medicines? What medicine did you start when he started feeling "sick" and had upset tummy? Any change in his medication lately?

Slurred speech of recent onset is something to be worried about considering his history of nocturnal epilepsy and daytime absences. I suggest that you consult a doctor immediately and get him assessed. On occasions, upset tummy leading to diarrhoea can cause dehydration and electrolyte imbalance which can give similar symptoms.

Red blotches over the body can be urticaria which is an allergic reaction.

I hope I have responded to your query to your satisfaction. Please feel free to revert back for any clarifications that you may have or if you would like to share more facts.

Wishing your son an early recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor